Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 111, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 2, 2009, 7:34 PM CDT for Blount County, Jefferson County, Walker County, Alabama. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 7:34 PM CDT (00:34 UTC)
- Expired
- May 2, 2009, 8:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Jefferson County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 78 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:39 PM CDT | TSTM WND DMG | Parrish, AL | TREES DOWN ON HWY 269 |
| May 2, 8:10 PM CDT | FUNNEL CLOUD | Warrior, AL | WARRIOR JASPER ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 030034
TORBMX
ALC009-073-127-030130-
/O.NEW.KBMX.TO.W.0111.090503T0034Z-090503T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
734 PM CDT SAT MAY 2 2009
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
NORTHWESTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
WALKER COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...SUMITON...JASPER...DORA...CORDOVA...
* UNTIL 830 PM CDT
* AT 729 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF
OAKMAN...OR 12 MILES SOUTHWEST OF CORDOVA...MOVING NORTHEAST AT 25
MPH. ANOTHER POSSIBLE TORNADO WAS NEAR SIPSEY AND ANOTHER POSSIBLE
TORNADO WAS JUST SOUTHWEST OF CORDOVA.
* THE TORNADO WILL BE NEAR...
GORGAS...GORGAS STEAM PLANT AND PARRISH BY 740 PM CDT...
CORDOVA BY 750 PM CDT...
BURNWELL...BELOIT AND QUINTON BY 755 PM CDT...
DORA AND ROCKY HOLLOW BY 800 PM CDT...
SUMITON BY 805 PM CDT...
THIS INCLUDES
AND INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3375 8667 3351 8718 3373 8747 3391 8722
3396 8711 3392 8708 3389 8708 3389 8700
3387 8698 3388 8693 3391 8693 3392 8692
3396 8680
TIME...MOT...LOC 0032Z 245DEG 28KT 3365 8731
$$
KSL2 follow-up statements
000
WWUS54 KBMX 030045
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CDT SAT MAY 2 2009
ALC009-073-127-030130-
/O.CON.KBMX.TO.W.0111.000000T0000Z-090503T0130Z/
JEFFERSON AL-WALKER AL-BLOUNT AL-
745 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN BLOUNT...EASTERN WALKER AND NORTHWESTERN JEFFERSON
COUNTIES...
AT 743 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR GOODSPRINGS...OR 7 MILES
SOUTHWEST OF CORDOVA...MOVING NORTHEAST AT 30 MPH. ANOTHER POSSIBLE
TORNADO WAS NEAR CORDOVA AND ANOTHER POSSIBLE TORNADO WAS JUST EAST
OF SIPSEY.
THE TORNADO WILL BE NEAR...
CORDOVA BY 755 PM CDT...
BURNWELL...BELOIT...MILLER STEAM PLANT AND QUINTON BY 800 PM CDT...
DORA AND ROCKY HOLLOW BY 805 PM CDT...
SUMITON BY 810 PM CDT...
EMPIRE AND SAYRE BY 815 PM CDT...
THIS INCLUDES INTERSTATE 59 EXIT NUMBERS 174 THROUGH 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3375 8667 3357 8718 3371 8741 3388 8721
3396 8711 3392 8708 3389 8708 3389 8700
3387 8698 3388 8693 3391 8693 3392 8692
3396 8680
TIME...MOT...LOC 0044Z 245DEG 28KT 3367 8725
$$
KSL000
WWUS54 KBMX 030059
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT SAT MAY 2 2009
ALC009-073-127-030130-
/O.CON.KBMX.TO.W.0111.000000T0000Z-090503T0130Z/
JEFFERSON AL-WALKER AL-BLOUNT AL-
759 PM CDT SAT MAY 2 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN BLOUNT...EAST CENTRAL WALKER AND NORTH CENTRAL JEFFERSON
COUNTIES...
AT 757 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO. THIS TORNADO WAS LOCATED NEAR BURNWELL...OR NEAR
DORA...MOVING NORTHEAST AT 30 MPH. ANOTHER POSSIBLE TORNADO WAS WEST
OF WARRIOR.
THE TORNADO WILL BE NEAR...
SUMITON BY 805 PM CDT...
SAYRE AND EMPIRE BY 810 PM CDT...
PARTRIDGE CROSSROADS BY 815 PM CDT...
KIMBERLY...MORRIS AND RICKWOOD CAVERNS BY 825 PM CDT...
WARRIOR BY 830 PM CDT...
THIS INCLUDES INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.
&&
LAT...LON 3375 8667 3359 8712 3373 8726 3386 8713
3389 8710 3392 8708 3389 8708 3389 8700
3387 8698 3388 8693 3391 8693 3392 8692
3396 8680
TIME...MOT...LOC 0057Z 245DEG 28KT 3371 8709
$$
KSLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 6:41 PM CDT, 53 minutes earlier.
Area forecast discussion, May 2, 6:41 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 641 PM CDT SAT MAY 2 2009 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... FAIRLY WET PATTERN WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD. CURRENTLY TWO SEPARATE BOUNDARIES ARE IN PLACE ACROSS THE SOUTHEAST. THE FIRST...MORE SYNOPTIC SCALE...CONTINUES TO BE THE FRONTAL BOUNDARY TO THE NORTH OF US. LOOKING AT RADAR...ANOTHER MCS HAS DEVELOPED ALONG THAT BOUNDARY AND WILL SLOWLY WORK INTO THE WESTERN PORTIONS OF THE AREA AND THEN SLIDE THROUGH MUCH OF CENTRAL ALABAMA THIS AFTERNOON. AT THE SAME TIME A SECOND...MORE MESOSCALE BOUNDARY HAS SET UP SHOP GENERALLY ALONG AND SOUTH OF AN ANNISTON TO SELMA LINE. HERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE UP. BOTH ROUNDS OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE WEATHER THIS AFTERNOON. THE MAIN THREATS FOR BOTH OF THESE AREA WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT AS DESCENT SHEAR SPREADS AS FAR SOUTH AS DALLAS COUNTY. ON SUNDAY...THE MAIN FRONTAL BOUNDARY WILL SLOWLY DRIFT SOUTHWARD AND A SURFACE LOW WILL SWING UP AND ALONG THE BOUNDARY. AS THE FRONT MOVES SOUTHWARD DURING THE DAY...SURFACE HEATING SHOULD LEAD TO A QUITE UNSTABLE AIRMASS ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES CAN NOT BE RULED OUT...ESPECIALLY THE CLOSER TO THE BOUNDARY A STORM FIRES UP. RIGHT NOW...MODELS ARE INDICATING CAPE VALUES TO BE BETWEEN 700 AND 1500 J/KG...LIFTED INDEX VALUES OF -3 TO -5...PW OF 1.5 TO 2 INCHES. THE BIG QUESTION IS GOING TO BE TIMING. MODELS ARE HINTING AT MAYBE SOME ISOLATED ACTIVITY SUNDAY AFTERNOON ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE WITH THE MAIN LINE WORKING INTO NORTHWESTERN SECTIONS BY LATE AFTERNOON. ACTIVITY WILL CONTINUE TO BE ENHANCED THROUGH THE EVENING HOURS AS THE FRONT DRIFTS SOUTH. MAIN CONCERN WITH THIS IS THAT SOME OF THE BETTER LIFT AND CHANCE FOR SEVERE WEATHER WILL BE DURING THE LATE EVENING AND INTO THE OVERNIGHT HOURS. CURRENTLY SPC HAS MOST OF CENTRAL ALABAMA UNDER A SLIGHT RISK...SO STAY TUNED. THE BOUNDARY SLIDES SOUTH BY TUESDAY...BUT THEN A NEW BOUNDARY WORKS IN BY WEDNESDAY AND WILL STALL OUT ACROSS NORTHERN AND CENTRAL ALABAMA. && .AVIATION...18Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM THE WEST THIS EVENING AND WILL AFFECT SOME OF OUR NORTHERN TAF SITES. TEMPO GROUPS WERE ADDED TO THE SITES WITH THE BEST CHANCE OF BEING AFFECTED BY THESE STORMS. THE REST OF THE SITES WILL CARRY VC FOR NOW. THE TEMPO GROUPS WERE BASED ON ESTIMATES OF WHEN THESE STORMS WILL BE AT A PARTICULAR TIME. WILL CONTINUE TO MONITOR THE TRENDS AND WILL ADJUST THE FORECAST AS NEEDED THROUGH OUT THE NIGHT. IN ADDITION TO THESE STORMS...LOW CLOUDS WILL ONCE AGAIN BE A PROBLEM. JUST LIKE THE LAST FEW DAYS...CLOUDS WILL DEVELOP JUST BEFORE SUNRISE AND CONTINUE AT LEAST THROUGH 15Z. CEILINGS WILL BEGIN TO LIFT SLOWLY AFTERWARD. WINDS ARE ALSO EXPECTED TO PICK UP AND BECOME GUSTY IN THE AFTERNOON. ADDITIONAL STORMS ARE EXPECTED TOMORROW...MAINLY AFTER 18Z. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 2, 12:15 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1215 PM CDT SAT MAY 2 2009 ALZ011>015-017>050-031715- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1215 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AND WIDESPREAD HEAVY RAINFALL AFTER 2 PM ACROSS AREAS ALONG AND NORTH OF A LIVINGSTON...TO CLANTON...TO LAFAYETTE LINE. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. SOUTH OF THIS LINE...EXPECT ISOLATED SEVERE THUNDERSTORMS FROM 2 PM UNTIL 9 PM...WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH MIDNIGHT SUNDAY NIGHT. THE MAIN THREAT AT THIS TIME IS DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES CANNOT BE RULED OUT. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY TODAY AND AGAIN ON SUNDAY AND MONDAY.
In the hours before
Local storm report, May 2, 5:45 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 7 SE VERNON 33.69N 88.03W
05/02/2009 E1.00 INCH LAMAR AL LAW ENFORCEMENT
2MI NW KENNEDY
&&
MBAERLocal storm report, May 2, 5:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND GST 7 SE VERNON 33.69N 88.03W
05/02/2009 E0 MPH LAMAR AL LAW ENFORCEMENT
TREES DOWN
&&
MBAERLocal storm report, May 2, 6:08 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FUNNEL CLOUD HAMILTON 34.14N 87.98W
05/02/2009 MARION AL LAW ENFORCEMENT
CR42 WITH PEA SIZE HAIL IN HAMILTON
0342 PM HAIL 1 N PEARCES MILL 34.14N 87.84W
05/02/2009 E0.88 INCH MARION AL PUBLIC
NICKEL HAIL NEAR HWY 278/253
0422 PM TSTM WND DMG HAMILTON 34.14N 87.98W
05/02/2009 MARION AL PUBLIC
TREES DOWN
0449 PM FUNNEL CLOUD 4 SE VERNON 33.72N 88.06W
05/02/2009 LAMAR AL TRAINED SPOTTER
NEAR CODY WITH WALL CLOUD
0502 PM HAIL 3 W VERNON 33.76N 88.17W
05/02/2009 E1.00 INCH LAMAR AL PUBLIC
0503 PM FUNNEL CLOUD 3 W FAYETTE 33.69N 87.88W
05/02/2009 FAYETTE AL PUBLIC
NEAR MT VERNON HWY 18
0508 PM HAIL 7 SW VERNON 33.69N 88.20W
05/02/2009 E1.75 INCH LAMAR AL LAW ENFORCEMENT
NEAR BAXTER
0512 PM TORNADO 3 NW FAYETTE 33.72N 87.87W
05/02/2009 FAYETTE AL LAW ENFORCEMENT
TORNADO REPORTED BY TWO LAW ENFORCEMENT OFFICERS NEAR
COUNTY RD 107 AND HWY 18
0530 PM FUNNEL CLOUD 5 S VERNON 33.69N 88.11W
05/02/2009 LAMAR AL PUBLIC
UNCONFIRMED TORNADO ON HWY 17, SKYWATCHER REPORT
0538 PM TSTM WND GST 7 SE VERNON 33.69N 88.03W
05/02/2009 E0.00 MPH LAMAR AL LAW ENFORCEMENT
TREES DOWN
0542 PM HAIL 7 SE VERNON 33.69N 88.03W
05/02/2009 E1.00 INCH LAMAR AL LAW ENFORCEMENT
2MI NW KENNEDY
&&
STEFKOVICHLocal storm report, May 2, 6:47 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL 3 SW BERRY 33.63N 87.64W
05/02/2009 E1.00 INCH FAYETTE AL LAW ENFORCEMENT
BERRY JUNCTION HWYS 13/18
&&
MBAERLocal storm report, May 2, 6:48 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM HAIL BERRY 33.66N 87.61W
05/02/2009 E1.75 INCH FAYETTE AL LAW ENFORCEMENT
&&
MBAERLocal storm report, May 2, 7:07 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FUNNEL CLOUD JASPER 33.85N 87.27W
05/02/2009 WALKER AL EMERGENCY MNGR
HWY 69
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:54 PM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 51 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.